When I lie down and then get up, my blood pressure is high. I take meds for high blood pressure, but when it is high and I lie down, when I get up, I am dizzy. Can you tell me what's going on? I am on atenolol 50 mg and hydrochlorothiazide 25 mg.
You may be experiencing orthostatic hypotension: Orthostatic hypotension is brought on by a sudden change in body position, most often when shifting from lying down to standing. This type of hypotension usually lasts only a few seconds or minutes.
You would want to visit with your prescribing physician to see what he/she recommends. In the meantime, it is important for you to be cautious when you change positions. Be sure to change position slowly and have your balance before you stand or move to decrease the chance of falling or fainting.
Here are some links on blood pressure that might be useful:
Sunshine to Lower Blood Pressure
Have High Blood Pressure? Don’t Eat These Foods
10 Things to Do This Month to Lower Your Blood Pressure